Alert archive / Washington / Wind Advisories in 2013

Wind Advisory 16, NWS Spokane, WA

December 1, 20139 counties in Washington

NWS Spokane, WA issued this wind advisory at Dec 1, 2013, 10:33 AM PST for 9 counties in Washington. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2013, 10:33 AM PST (18:33 UTC)
Expired
Dec 2, 2013, 2:11 AM PST
In force
16 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 75 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 6.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2013-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2013-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 011833
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1033 AM PST SUN DEC 1 2013


WAZ032-033-035-020300-
/O.NEW.KOTX.WI.Y.0016.131201T1833Z-131202T1200Z/
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...CLARKSTON...POMEROY...PULLMAN...
COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...
RITZVILLE
1033 AM PST SUN DEC 1 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY FOR THE
PALOUSE...UPPER COLUMBIA BASIN AND LOWER GARFIELD AND ASOTIN
COUNTIES. 

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.
  LOCAL GUSTS UP TO 50 MPH POSSIBLE.

* TIMING: WINDS HAVE PICKED UP ACROSS THE AREA AND WILL CONTINUE
  THROUGH THE AFTERNOON HOURS. WINDS MAY SUBSIDE A BIT THIS
  EVENING BUT WILL INCREASE AGAIN OVERNIGHT AS A COLD FRONT
  APPROACHES.

* LOCATIONS: RITZVILLE...LIND...PULLMAN...COLFAX...POMEROY...LA
  CROSSE. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS76 KOTX 020101
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
501 PM PST SUN DEC 1 2013

WAZ032-033-035-021015-
/O.CON.KOTX.WI.Y.0016.000000T0000Z-131202T1200Z/
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...CLARKSTON...POMEROY...PULLMAN...
COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...
RITZVILLE
501 PM PST SUN DEC 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. 
  LOCAL GUSTS UP TO 50 MPH POSSIBLE. 

* TIMING: WINDS HAVE SUBSIDED A BIT AS OF 5 PM THIS EVENING BUT
  THEY WILL INCREASE AGAIN OVERNIGHT AS A COLD FRONT APPROACHES.

* LOCATIONS: RITZVILLE...LIND...PULLMAN...COLFAX...POMEROY...LA 
  CROSSE. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS76 KOTX 021011
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
211 AM PST MON DEC 2 2013

...WIND ADVISORY FOR THE COLUMBIA BASIN AND WASHINGTON PALOUSE HAS
BEEN CANCELLED...

.SOUTHWEST WIND IN THE REGION WILL GRADUALLY SUBSIDE AFTER
SUNRISE ALTHOUGH IT WILL STILL BE QUITE BREEZY.

WAZ032-033-035-021115-
/O.CAN.KOTX.WI.Y.0016.000000T0000Z-131202T1200Z/
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...CLARKSTON...POMEROY...PULLMAN...
COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...
RITZVILLE
211 AM PST MON DEC 2 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND
ADVISORY.

WINDY CONDITIONS TO 25 MPH GUSTING TO 35 MPH WILL CONTINUE IN THE
COLUMBIA BASIN AND PALOUSE AREAS BUT GRADUALLY DECREASE AFTER
SUNRISE TODAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Dec 1, 9:45 AM PST, 48 minutes earlier.

Area forecast discussion, Dec 1, 9:45 AM PST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
945 AM PST Sun Dec 1 2013

.SYNOPSIS...
Big changes coming to the Inland Northwest this week as a strong
low pressure system pushes into the region. Initially this system
will deliver warm conditions and widespread precipitation through
this afternoon. Snow will be possible over the valleys of
northern Washington and north Idaho early today...but snow levels
will rise above the valley floors during the day. Heavy snow will
likely continue over the mountains. The widespread precipitation
will gradually come to an end Monday night...as a cold arctic air
mass pushes into the region. Temperatures will plunge to some of
the coldest the region has experienced over the past couple years.
The cold will likely persist through the week.

&&

.DISCUSSION...
Quick update this morning to allow the freezing rain advisory to
expire for the Basin and Wenatchee/Waterville Plateau areas.
Precipitation has ended across the central part of the state.
Temperatures still remain below freezing so surfaces are still
covered in ice. Temperatures are expected to rise above freezing
later this morning. Rain/snow continues for extreme eastern WA and
north ID this morning. There is a definite back edge to the precip
and further updates are likely. /Nisbet

&&

.AVIATION...
18Z TAFS...IFR/LIFR cigs and vis to prevail at most TAF sites
through 20Z. VLIFR cigs and vis around KMWH and KEPH until the winds
start to pick up around 21Z. Increasing surface and winds can
be expected at most TAF sites and continuing through the night as a
strong cold front makes its way in from Canada.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        43  37  37  21  23  11 /  90  90  40  30  10   0
Coeur d'Alene  42  37  37  19  21  10 / 100 100  70  30  20  10
Pullman        47  39  39  23  24  10 / 100  90  80  40  30  10
Lewiston       51  42  44  26  28  14 / 100  90  80  50  30  10
Colville       40  34  36  17  20   8 / 100  80  30  30  10   0
Sandpoint      38  36  36  16  18   8 / 100 100  80  30  10  10
Kellogg        40  37  37  15  16   5 / 100 100  90  60  30  10
Moses Lake     50  38  41  24  27  16 /  30  20  10  20  10   0
Wenatchee      46  33  40  23  26  14 /  70  30  10  20  10   0
Omak           40  31  36  16  20   8 /  30  20  10  20  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning until 4 PM PST Monday for Central Panhandle
     Mountains.

     Winter Storm Warning until 4 PM PST Monday for Northern
     Panhandle.

WA...Winter Storm Warning until 4 PM PST Monday for Northeast
     Mountains.

     Winter Weather Advisory until 10 AM PST Monday for Okanogan
     Highlands.

&&
Hazardous weather outlook, Dec 1, 8:11 AM PST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
811 AM PST SUN DEC 1 2013

IDZ001-004-WAZ037-038-042-043-021500-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
811 AM PST SUN DEC 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE...MAINLY IN THE HIGHER ELEVATIONS. SNOW LEVELS
WILL RISE THROUGH THE DAY IN THE VALLEYS BUT THE MOUNTAINS WILL
CONTINUE TO RECEIVE SNOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY
MONDAY EXPECT GUSTY NORTHEAST WINDS AND BLUSTERY WIND CHILLS
WHICH WILL CONTINUE INTO THE WEEK. HIGH TEMPERATURES DURING THE
WEEK WILL WELL BELOW NORMAL WITH READINGS IN 20S. MEANWHILE
OVERNIGHT LOWS WILL DROP INTO THE SINGLE DIGITS AND TEENS. THIS WILL
LIKELY BE THE COLDEST AIR MASS THE INLAND NORTHWEST HAS
EXPERIENCED IN SOME TIME DURING THE WINTER.

IDZ002-003-026-027-WAZ031>036-041-044-021500-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
811 AM PST SUN DEC 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY. MUCH COLDER AIR
WILL THEN PUSH INTO THE AREA BY LATE MONDAY AS AN ARCTIC COLD
FRONT MOVES IN FROM THE NORTH. THIS TRANSITION WILL BE INITIALLY
ACCOMPANIED BY GUSTY NORTHEAST WINDS AND LOW WIND CHILLS. HIGH
TEMPERATURES DURING THE WEEK WILL BE WELL BELOW NORMAL WITH HIGH
TEMPERATURE READINGS IN THE TEENS TO LOWER 20S. OVERNIGHT LOWS
WILL DROP INTO THE SINGLE DIGITS. THIS WILL LIKELY BE THE COLDEST
AIR MASS THE INLAND NORTHWEST HAS EXPERIENCED IN SOME TIME DURING
THE WINTER.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 12:34 AM PSTFreezing Rain AdvisoryOTXAdams, Chelan, Douglas, Grant, Lincoln, Okanogan7 hr

Nearby

Wind Advisories in Washington, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.